Also a straterra question too sorry

#1

So ok straterra. I tried straterra in my 20s, when Wellbutrin stopped really helping me. My psychiatrist started me on a very low dose, I don’t remember how much. And then she built it up gradually, which sounds like the norm. She had samples of each dosage so that she didn’t have to write me a rx every week. It seemed to help! I think. So she wrote me an rx for a full dosage and sent me on my way, only for me to find out there was no generic yet and I couldn’t afford it. So off straterra I went. Last year a generic became available! I was so excited! I asked me dr at the time about it and he said he could write me a rx, but he didn’t know how much to start me out with (I no longer see this doctor). So he started me on 25 mg, to take once a day. I had no side effects on brand name straterra, so I took one and went to work. I was so nauseous and dizzy that my husband had to drive me home from our office. I kept trying, and kept feeling bad, but slightly less so each day. But I also saw no change in my focus. I was supposed to start taking it twice daily but never did because I didn’t want to get sick again.

Tl;dr does 25mg sound like a typical starting dose for straterra? Is it possible the generic is to blame? I know I should be asking a psychiatrist but the wait for a psychiatrist is like two months on my insurance so I want to talk to my new, mich more receptive doctor at my appointment next week.

1 Like

#2

Hi
I was diagnosed almost z year ago and went on Strattera 25 mg, right up to 80mg, but when i first took a tablet, I was sick and had nausea and needed to sleep, but that passes after z few days and you should really try taking it with food, because if I take it on its own, if never ever goes well, but thd meds have given me focus once I got to the 80mg, seems to be my correct doseage, never tried any other meds for my ADHD, turned 40 this year too so been s bit of a rollercoaster since my diagnosis in March 2018!

1 Like

#3

Hello @aquamarinemoon
Sorry for the kinda of late reply. Just want to share my experience with stratera.

It almost goes the same for me as for @Gar, only started with 40mg then went also to 80.
It wasn’t easy for me to start, I also felt dizzy and wanted to sleep really bad, I skiped a month but my psychiatrist told it was the best option for my situation. It took long to get used to but eventually I managed it. I also agree with @Gar, always take it with food. Didn’t knew there we’re generic options available! I really need to check that, it would be nice if I could save a few bits.

Hope you’re doing fine! Best wishes!

0 Likes

#4

In regards for me… my Dr. Has me on Wellbutrin and increased the dose today, and adding 18mg of staterra… pharmacy didn’t want to fill the Rx. Said there was a interaction…
And my Dr. Spoke to me about it requesting my lab work and for me to get a EKG asap. This week… So he can determine and correct dose as needed
But he is feeling that this combo is what i need…
We went over all side affects . The only one he said that was a concern is if i actually vomited… if in that case to take my meds to hospital and let them know i vomited and he said they would administer a injection and call him… he seems very confident and is well known ADHD doctor.
other than that… nausea wasn’t a concern to him, nor the rest dry mouth, loss of appetite (which would be great) and rapid heart rate​:heartbeat::running_woman::running_woman:… so we’ll see…
Signing off Guinea pig here :face_with_raised_eyebrow:
I hope I can regain focus.

0 Likes